Has Anyone Come Off Sertraline (Zoloft), Got Tinnitus, Went Back on It With Tinnitus Going Away?

Discussion in 'Support' started by Hotaru, Jan 13, 2016.

tinnitus forum
    1. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      Has anyone tried this and had success? Will the T go away if I go back on Zoloft?
       
    2. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      Can antidepressants cause ringing in the ears (tinnitus)? If so, what can I do about it?
      Answers from Daniel K. Hall-Flavin, M.D.

      Ringing in the ears (tinnitus) can be caused by a number of medications, including some antidepressants. Not all antidepressants cause tinnitus. If your antidepressant is the cause of your tinnitus, switching to another medication may solve the problem, but don't quit taking your medication without medical guidance.

      Antidepressants are a less common cause of tinnitus than are other types of medications — such as aspirin, anti-inflammatories, caffeine or some antibiotics — or underlying health conditions. Some causes of tinnitus include prolonged exposure to noise, blood vessel disorders, diabetes, allergies and other medical, neurological or mental health problems. Tinnitus can also be caused by age-related hearing loss or a buildup of wax in the ear.

      You'll need to work with your doctor to determine whether your antidepressant or something else is causing your tinnitus. Your symptoms may go away when the underlying cause is treated.

      If the underlying cause isn't clear — or treatment doesn't help — you may benefit from a device similar to a hearing aid that helps mask the ringing. A change in medication and counseling also may help you cope with tinnitus.
      http://www.mayoclinic.org/diseases-conditions/tinnitus/expert-answers/tinnitus-causes/FAQ-20057804
      There's alot of stuff going on with your ears right now; what makes you suspect this is the cause, or a cause? The timing of it getting even worse? Do you mean your T goes away when you take it?
       
    3. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      So many things happened to me to potentially cause T. I came off these meds, then got my ears irrigated, then got an upper respiratory infection and ear infection, then exposed to loud noise, and finally got the fluid in my ears drained. I am at a complete loss as to what caused it, but it's so loud and I can't stop thinking about it. I wish someone would help me.
       
    4. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      So where are we now with your anxiety meds and sleep meds? What are you taking currently, and what other meds have you taken for sleep and/or anxiety, and how long did you take them? Also, why did you stop taking Zoloft?
       
    5. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I'm on an antibiotic for the URI; it ends tomorrow. I take OneADay multi-vitamins, fish oil, lactose defense probiotic, and started magnesium oxide last night. I came off Zoloft because I was coming off my parents' insurance. It seemed like a good time and I didn't think I needed the drug anymore, and the tapering went well.
       
    6. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      The good news is there are so many potential resolvable causes of your tinnitus; Take heart in that. How long have you had problems with anxiety? Do you feel more anxious since coming off the zoloft? My ENT told me anxiety is a possible cause of tinnitus. How are your URI symptoms doing other than the tinnitus?
       
    7. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I've had anxiety since I was 10. Being off the medicine has caused me to become very anxious and depressed, and the T adds to it. I still have fluid in my left ear, the ear without T. I'm going to the ENT Tuesday and having it drained, and hopefully that will be the end of it. But, I will have to get an MRI to determine what is wrong with my ear. I refuse to habituate and live with this.
       
    8. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      That's good because there's still lot's of things to sort out that can resolve it. Being technically the head of your own household(insurance-wise), have you applied for medicaid? Some anti-depressants and I believe some prescription sleep-aids(are you sleeping?) are very inexpensive; you can still go after resolving the other issues while getting some sleep and not being anxious.
       
    9. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I live with my parents, so I'm not eligible for Medicaid. For now, they're gonna pay for an insurance for me; it's embarrassing. I'm going to a therapist Friday to ask for her opinion on anxiety meds. At first I wasn't sleeping well, but for the past couple days I slept fine, I'm actually really tired now. Tell me; what works for you in dealing with T?
       
      • Hug Hug x 1
    10. Phil-O

      Phil-O Member

      Location:
      Lancashire UK
      Tinnitus Since:
      02/2015
      Hi @Hotaru
      I have had T for about 10 months, so can't advise you too much, but know exactly how you feel. There are many wise experienced people on here who will definitely support you through this journey. Their advice how the brain will filter out and start to neither focus on it, nor see T as a threat has helped me lots. In the meantime check out the success and positivity stories, they certainly show how there's light at the end of the tunnel. Although it takes time. Also try https://www.tinnitustalk.com/threads/back-to-silence.7172. Best wishes Phil
       
    11. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      https://www.tinnitustalk.com/thread...i-cant-tell-what-but-it-does-something.12665/
      I took that stuff to deal with my hyperacusis and tinnitus; it did reduce symptoms. Being on an anti-anxiety med and sleep med has been wonderful; I don't feel like the sky is falling all the time(life-long problem). The interesting thing about my anxiety, is it didn't feel like an anxiety problem; everything just seemed much scarier. Things are much different for me now that I'm on paxil(took a few weeks for it to kick in; it may have made me even more anxious at first), and immediate release tabs of klonopin[clonazepam], which I cut up: I took a quarter tab once or twice a day while i was waiting for the Paxil to kick in, and a half a night(prescription was to take a whole tab, twice a day). Now I just take the half a tab before bed for sleep. The paxil is great during the day, as it is non-drowsy.
      And certainly my faith in the providence of God, concerning what has been happening to me, and the hope of the resurrection, concerning a hope of the future, has meant alot in these times.
      P.S. I am also currently unemployed and being helped by my parents.
      And am learning Japanese:
      蛍 (ほたる[hotaru]): firefly (Luciola cruciata), lightning bug, glowworm
       
      • Like Like x 1
    12. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
    13. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      I was on Zoloft for a year, on or off it I still had T. I would suggest trying a different antidepressant if you choose to take that route. There is some anecdotal evidence that Zoloft is ototoxic.

      I'm not a doctor and since everyone is different I can't guarantee that this drug will help you as much as it did me; But that said I've tried dozens of drugs to help with T. I'd say try Remeron instead, it's the ONLY SSRI that I found helped me notice my T much less. It is not ototoxic and definitely helps you sleep, too.
       
    14. Nick Pyzik
      Depressed

      Nick Pyzik Member

      Tinnitus Since:
      6/23/15
      Cause of Tinnitus:
      Listening to in-ear headphones & playing in a band
      Do medications cause ringing in the brain, or what if the ringing was there to begin with?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.